Resolution of Irreducibles Quasi Ordinary Surfaces


  • Rina Roxana Paucar Rojas Pontificia Universidad Católica del Perú.



Quasi ordinary algebroid surfaces, resolution of singularities, blowups, quasi ordinary rings


The aim of this work is to study and describe the resolution or desingularization of irreducible quasi ordinary surfaces, following Lipman’s approach ( [6], [7]).
To achieve our goal, we define the quasi ordinary surfaces and describe their parametrization by quasi ordinary branches, we also define the quasi ordinary rings, local rings of the quasi ordinary irreducible surfaces, then we
study the relationship that exists between the tangent cone and singular locus of a quasi ordinary ring and the distinguished pairs of a quasi ordinary normalized branch that represents this ring. Also, we define the special
transforms of a quasi ordinary ring and show that they are again quasi ordinary.


Eisenbud, D. Commutative Algebra: with a view toward algebraic geometry (Vol. 150). Springer Science-Business Media, (2013).

Eisenbud D., Harris J. The geometry of schemes. Springer-Verlag, New York, (2000).

Hauser, H. The Hironaka theorem on resolution of singularities (or: A proof we always wanted to understand). Bulletin of the American Mathematical Society, 40(3), (2003), 323-403.

Hironaka, H. Resolution of singularities of an algebraic variety over a field of characteristic zero: I-II. Annals of Mathematics, (1964), 109-326.

Kiyek, K., Vicente, J. L. Resolution of curve and surface singularities in characteristic zero. Algebras and Applications. Springer Science-Business Media. (2004).

Lipman, J. Quasi-ordinary singularities of embedded surfaces, Thesis, Harvard University, (1965).

Lipman, J. Quasi-ordinary singularities of surfaces in C3. In Proceedings of Symposia in Pure Mathematics (Vol. 40, No. Part 2, (1983), pp. 161-172).

Luengo, I. On the structure of embedded algebroid surfaces. In Proceedings of Symposia in Pure Mathematics (Vol. 40, pp. 185-192).201 Charles ST, Providence, RI 02940-2213: Amer Mathematical Soc. (1983).

Nagata, M. Local rings, Interscience, New York, 1962. MR, 27, 5790.

Zariski, O. La resoluzione delle singolarità delle superficie algebriche immerse. Accademia Nazionale dei Lincei, Rendiconti della Classe di Scienze fisiche, matematiche e naturali, Serie, 8, (1962), 97-102.

Zariski, O. Studies in equisingularity II. Equisingularity in codimension 1 (and characteristic zero). American Journal of Mathematics, 87(4), (1965). 972-1006.



How to Cite

Paucar Rojas, R. R. (2018). Resolution of Irreducibles Quasi Ordinary Surfaces. Selecciones Matemáticas, 5(02), 230-240.

Most read articles by the same author(s)